Missouri, 2011

Damaging Wind in Missouri, June 26, 2011

June 26, 2011 · NWS PAH · 1 event in 1 county or zone

An isolated severe thunderstorm occurred during the warmest and most unstable time of the afternoon. The storm occurred in the vicinity of a warm front that extended from the central Plains eastward to southeast Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

An isolated severe thunderstorm occurred during the warmest and most unstable time of the afternoon. The storm occurred in the vicinity of a warm front that extended from the central Plains eastward to southeast Missouri.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 2:15 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 26, 2:15 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CDT SUN JUN 26 2011

.DISCUSSION...
LINE OF SEVERE STORMS HAVE MANAGED TO FORM SOUTH OF A SFC BASED WARM
FRONT DRAPED EAST ACROSS CNTRL MO...THEN DRAPES SE ALONG THE MS
RIVER INTO THE LAKES REGION OF WESTERN KY. VERY UNSTABLE AIR AHEAD
OF THIS GROWING LINE OF STORMS /LI FROM -8 TO -10/ SHOULD SUSTAIN
THE LINE AS IT PROGRESSES EAST SOUTHEAST INTO FAR SE MO LATE TODAY.
NORTHERN EXTENT SHOULD BE LIMITED BY MORE STABLE AIR N/E OF THE
AFOREMENTIONED FRONT. STORMS MAY LAST INTO EARLY TONIGHT BEFORE
MOVING OUT OF THE REGION.

THEN ATTENTION TURNS BACK NW TO AN EXPECTED MCS DEVELOPMENT
OVERNIGHT THAT MAY REACH THE I 64 CORRIDOR OF IL/IN BY SUNRISE. MOST
MODELS DECAY THIS MCS DURING THE MORNING...A USUAL OCCURRENCE ONE THE
LOW LVL JET IS DISRUPTED BY ADIABATIC MIXING.

HOWEVER...YET ANOTHER MID LVL SHORT WAVE ASSOCIATED WITH A COLD
FRONT WILL BEAR DOWN ON THE REGION FROM THE NORTH MONDAY NIGHT INTO
TUE MORNING. THIS WILL BRING THE NEXT CHC OF STRONG STORMS AS IT
PUSHES THROUGH THE LOWER OHIO VALLEY. BEST CHC LOOK TO BE MON
EVENING TO MIDNIGHT OVER OUR NORTH HALF. THEN ALONG/S OF THE OHIO
RIVER AFTER MIDNIGHT.

ONCE THE FRONT PASSES...WHICH IT SHOULD GIVEN THE WNW FLOW REGIME
ALOFT...HIGH PRESSURE IN THE MID AND UPPER LEVELS WILL BUILD NE INTO
THE REGION FROM MID WEEK INTO THE WEEKEND. THUS...RAIN CHC WILL
DISAPPEAR AND TEMPERATURES WILL WARM MORE AN MORE EACH DAY FROM WED
THROUGH FRI. WILL LIKELY SEE MID 90S MOST OF THE AREA BY FRI
AFTERNOON.

&&

.AVIATION...
LINE OF SEVERE STORMS ONGOING OVER SRN MO IS CURRENTLY EXPECTED TO
STY JUST SOUTH OF TAF SITES...BUT WILL NEED TO BE MONITOR...FOR IT
MAY BE VERY CLOSE. IF STORMS DEVELOP FARTHER NORTH LATE TODAY...WILL
TO TO UPDATE AND MENTION STRONG STORMS...MAINLY KGI TO KPAH.

A COMPLEX OF THUNDERSTORMS FORECAST TO DEVELOP OVER THE LOWER TO MID
MISSOURI VALLEY MAY IMPACT THE KEVV/KOWB FORECAST TERMINALS LATE
TONIGHT AND EARLY MONDAY MORNING. OTHERWISE...VFR CONDITIONS ARE
GENERALLY FORECAST OVER THE NEXT 24 HOURS. SOUTH/SOUTHEAST WINDS 5
TO 10 KNOTS TODAY WILL BECOME LIGHT TONIGHT...THEN STRONG AND GUSTY
FROM THE SOUTHWEST ON MONDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 26, 12:26 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
126 PM CDT SUN JUN 26 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
126 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON
OVER THE QUAD STATE REGION. HOWEVER...MOST OF THE ORGANIZED
THUNDERSTORM ACTIVITY HAS MOVED WELL SOUTH OF THE REGION EARLY THIS
AFTERNOON...AND MOST LOCATIONS WILL REMAIN RAINFREE THIS AFTERNOON.

IF ANY STORMS DO MANAGE TO REGENERATE LATER TODAY...THEY COULD BE
ON THE STRONG TO SEVERE SIDE...AS A WARM FRONT REMAINS DRAPED
ACROSS THE REGION. AREAS THAT CAN MANAGE TO HEAT BACK UP INTO THE
UPPER 80S TO NEAR 90 WILL STAND THE BEST CHANCE OF ISOLATED STORM
DEVELOPMENT. THE PRIMARY THREATS WOULD BE LARGE HAIL AND DAMAGING
WIND GUSTS.

THERE COULD BE ANOTHER ROUND OF STRONG TO SEVERE STORMS VERY LATE
TONIGHT...MAINLY UP ALONG THE I 64 CORRIDOR OF ILLINOIS INTO THE
WABASH RIVER VALLEY AND INTO SOUTHWEST INDIANA. THE PRIMARY
THREATS WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS.

RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. PLEASE REFER TO
THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NEXT CHANCE OF STRONG TO SEVERE THUNDERSTORMS WILL COME MONDAY
INTO TUESDAY AS A COLD FRONT BEGINS TO MOVE SOUTH TOWARD THE OHIO
RIVER VALLEY. RIGHT NOW...IT APPEARS THE HIGHEST CHANCES FOR
STORMS ON MONDAY WILL BE ALONG AND NORTH OF ROUTE 13 IN ILLINOIS
AND OVER SOUTHWEST INDIANA...THEN OVER THE REMAINDER OF THE
REGION MONDAY NIGHT INTO TUESDAY AS THE COLD FRONT MOVES FURTHER
SOUTH.

RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. PLEASE REFER TO
THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE ON AND OFF THIS AFTERNOON
THROUGH TUESDAY. PLEASE SEE INFORMATION ABOVE AS TO THE CURRENT
EXPECTED TIMING OF SOME OF THE STORM ACTIVITY...AND STAY TUNED TO
THE LATEST FORECASTS.

MEFFERT

In the hours before

Local storm report, Jun 26, 9:57 AM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1057 AM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     GRANDVIEW               37.94N 86.98W
06/26/2011                   SPENCER            IN   EMERGENCY MNGR

            DAMAGE MOSTLY TO TREES, POWER LINES, AND DAMAGE TO FIRE
            STATION DOOR AND SOME ROOF DAMAGE.

&&

JAYSONW

The radar

The St Louis radar (KLSX), 191 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carter

When
June 26, 3:25 PM CST
Where
Carter County, Van Buren
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.000, -91.020

Trees were blown down in the community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314628.